MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ref 11-301351 lot 590330 arcos cone body size a 80mm, ref 163672 lot 403880 cocr head +9mm, ref 01.00013.508 lot 2979280 durasul liner.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2019 -05141.
 
Event or Problem Description
It was reported initial left total hip arthroplasty performed on an unknown date.The patient underwent her first revision due to periproprosthetic fracture.Subsequently, the patient underwent a second revision approximately one month post revision due to dislocation with femoral subsidence.During the revision procedure, the previous femoral fracture was re-reduced with plate and screws, and the head, liner, and stem were replaced.Attempts have been made and additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Previous revision op notes demonstrated that the patient was revised due to periprosthetic fracture.Greater trochanter comminuted, short external rotators detached.Abductors unstable with greater trochanter.Prophylactic cable applied to femur distal to fracture.Stem, head, liner removed without complication.Shell stable and left intact.Inserted as one unit as short femur and stem tendency to migrate posteriorly due to femoral bow.Trochanteric fracture stabilized with 6 additional cables.Revision op notes for second revision were not provided.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The short femur and femoral bow may have contributed to the stem subsidence.However, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS MODULAR REVISION HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9321315
Report Number0001825034-2019-05142
Device Sequence Number16240130
Product Code KWA
UDI-Device Identifier00880304480612
UDI-Public(01)00880304480612
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-300913
Device Lot Number742030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68